Alert archive / Florida / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 23, 2000, 3:20 PM CDT for Jackson County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 23, 2000, 3:20 PM CDT (20:20 UTC)
- Expired
- Jun 23, 2000, 3:45 PM CDT
- In force
- 25 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Jackson County, FL
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2197 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 516 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
603
WUUS52 KTAE 232021
SVRTLH
FLC063-232045-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
320 PM CDT FRI JUN 23 2000
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN FLORIDA
* UNTIL 345 PM CDT
* AT 320 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 4 MILES
SOUTHEAST OF OKTAHATKO...OR ABOUT 19 MILES EAST OF CHIPLEY...MOVING
EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
OKTAHATKO...CHIPOLA TERRACE BY 320 PM CDT
BASCOM...CYPRESS BY 325 PM CDT
MARIANNA BY 330 PM CDT
TWO EGG BY 330 PM CDT
GRAND RIDGE...BUENA VISTA BY 335 PM CDT
HAYNES...PARRAMORE BY 345 PM CDT
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING
AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE
DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...DEADLY
LIGHTNING...AND VERY HEAVY RAIN.
LAT...LON 3092 8534 3067 8510 3065 8502 3065 8492
3100 8501
GOULD
NNNNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:15 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 1:15 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 215 PM EDT FRI JUN 23 2000 WATER VAPOR IMAGERY CONTINUES TO SHOW DRIER AIR ASSOCIATED WITH THE WEAK SHORTWAVE AND SURFACE BOUNDARY FILTERING INTO THE FORECAST AREA...AND IS ENCROACHING ON THE FLORIDA ZONES AT THIS TIME. THE BULK OF THE SHOWER/THUNDERSTORM ACTIVITY IS OCCURRING OVER THE FLORIDA BIG BEND AND THE COASTAL WATERS...ALTHOUGH ISOLATED TO WIDELY SCATTERED SHOWERS ARE DEVELOPING ELSEWHERE. WILL TAILOR THE FIRST PERIOD OF MY ZONES ON RADAR TRENDS...BUT SUSPECT THAT 30 PERCENT OR SO WILL SUFFICE FOR EASTERN AREAS...20 PERCENT ELSEWHERE. IN THE UPPER LEVELS MODELS ARE FAIRLY SIMILAR IN SLIDING THE VORT LOBE A LITTLE FARTHER SE INTO THE NE FLORIDA PENINSULA TONIGHT... THEN BY SUNDAY AN ELONGATED VORT LOBE PUSHES TOWARD THE CAROLINA COASTS BY LATE IN THE FORECAST PERIOD. SOME DISCREPANCIES BETWEEN THE MODELS EXISTS HOWEVER WITH THE ETA SHOWING THE VORT AXIS PUSHING TO CENTRAL FLORIDA BY MIDDAY ON SATURDAY...WHILE THE NGM/AVN SHOW THIS FEATURE NOT MOVING MUCH FARTHER THAN A JAX-CTY LINE. IN ADDITION BY LATE SATURDAY/EARLY SUNDAY NGM WANTS TO PUSH THE VORT AXIS INLAND ACROSS NE FL AND SE GA. AVN HAS A SIMILAR SOLUTION...BUT NOT AS AGRESSIVE AS THE NGM. BOTTOM LINE IS THE ETA IS THE MOST OPTIMISTIC WITH RESPECT TO A LACK OF RAIN OVER THE CWA (ETA FOUS SHOWING NO RAIN IN THE QPF UNTIL THE 42 HOUR FORECAST). SEABREEZE REGIMES FOR THE NEXT TWO DAYS INDICATE MEAN 1000-700MB FLOW WILL BE LIGHT SE WHICH CLIMATOLOGOCALLY WARRANTS AROUND 30 PERCENT POPS. BASED ON THIS AND THE FACT THAT NGM AND AVN ARE SHOWING HIGHER MOISTURE VALUES AND UVVS OVER EASTERN AREAS ON SUNDAY WILL USE GENERALLY LOWEST POPS (20-30%) OVER SE AL AND NORTHERN GEORGIA ZONES AND 30-40% FOR THE REMAINDER OF THE CWA FOR SATURDAY. THEN FOR SUNDAY WILL GO GENERALLY 40 PERCENT WESTERN AREAS...50 PERCENT EASTERN. FIRE WEATHER...NO HEADLINES. MARINE: NO MAJOR CHANGES...WINDS WILL CONTINUE TO BE LIGHT AND SEAS 2 FEET OR LESS. PRELIM NUMBERS... TLH 073/093 072/092 3425 PFN 077/089 075/088 2324 DHN 072/094 072/092 2223 ABY 072/093 072/093 2324 VLD 072/093 072/091 3425 .TLH... AL...NONE. GA...NONE. FL...NONE. MOLLERE
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:34 AM CDT | Tornado Warning | TAE | Franklin | 41 min |
| Jun 23, 2:54 PM CDT | Severe Thunderstorm Warning | TAE | Gadsden | 66 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.